My back pain is quite severe. I am now starting to loose control of urine and bowels. Taking 800 mg. of Naproxen twice daily seems to help me. At least it allows me to walk and sit for a period of 20 to 30 minutes with out so much pain.
27 Jul 2012
If you are having back pain and you are losing control of your bowels and bladder, this is a medical emergency and you need to go to the Emergency Room right NOW! This is indicative of cauda equina syndrome and if it is not treated you can have permanent nerve damage.
27 Jul 2012
Just as a precaution, please check with your pharmacist and/or online re reports of Naproxen possibly causing dementia/Alzheimer's. I have read that there is a possibility of this medication being attributed to causing these conditions. However, it was a lesser amount of people involved in a study. It might be well just to check the likelihood of this. CEL
27 Jul 2012
Hi old mom - It sure would be helpful to post these questions as "conversational" so we can give you back and forth type responses. Posting for a "direct" answer just means each person can only respond one time. Now back to your question. What condition are you being treated for or what is your primary diagnosis that you are taking Naproxen? Are you taking straight naproxen or naproxen sodium??? I can figure out your 800 mg dose yet so perhaps you could share how you take it.
You haven't mentioned for instance what a normal day of activity is for you or if you have been injured. Having severe back pain usually has a cause and knowing that would be helpful. You are taking a lot of Naproxen but with ALL PRESCRIPTION MEDICATIONS... THERE ARE WARNINGS AND SIDE-EFFECTS NOTED. If you think you are having a reaction to this med you need to get to your doctor's office. Lots of other things could be going on like a bacterial infection can affect the bowels and bladder. After I had an implant in my back (neurospinal stimulator) to help control pain... I discovered that on occasion I just couldn't make it to the bathroom. That was so much fun--NOT!!! So my PT had me working on core muscle strength because I was quite weak following surgery and not quite back to my former young self also with a full left hip replacement and still recovering from that. I have had a few bacterial infections and it does affect my bladder and sometimes I get stomach cramps and feel like my gut is going to explode. Well, it doesn't explode but those are the signs for me that my colon is in spasms and need to get to a bathroom, QUICK! What kind of doctor prescribed the naproxen may I ask??? Is this a med you are supposed to be on long-term or short-term? It does seem to be working for you but what is going on with your back? Do you have prior history of a back injury? If you are someone who does a lot of sitting and not really doing any exercises at all, I can see why you might be having some of those issues. Then again, you probably should report all of this to your doctor because there isn't enough information given here to make even an educated guess about what is going on. Perhaps you picked up a bug? Maybe it has nothing to do with Naproxen but Naproxen has a boat-load of warnings and side effects. Take a look here on DC's site to see if you are experiencing any of the known symptoms, okay? And, please DO let us know how you are doing so we can at least support you along the way to better health and sense of well being, okay?
- Naproxen Information for Consumers
- Naproxen Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Naproxen (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ease my listen your license practice in living if I can uh good titanium rods are in place and Milo back L 12 L 5 all th all the time. had shoulde ...
1 answer • 26 Mar 2013
I ran out of (Naproxen) helping my family move, I hurt my back. So I like to know if I can take my mom's (Methocarbamol). Because I been moving ...
1 answer • 6 Apr 2013
Naproxen - I'm in real pain andmy boyfriend has some for his back pain how many 500mg should I take?
Need to know asap! I'm feeling sick i can't breath well cause it hurts so bad. And should i see a doctor about my periods?
1 answer • 21 Jul 2013
I went to the emergency department about 5 days ago because of an intense pain on my right side from the lower vertebrae with a shooting pain down ...
3 answers • 28 Sep 2013